Medical Specialty >> Gastroenterology

Doctors Lounge - Gastroenterology Answers

Back to Gastroenterology Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 10/15/2017.

Forum Name: Gastroenterology Topics

Question: hemorrhoid medication & thyroid problems


 rubiwi - Sun Feb 26, 2006 3:31 pm

I'm a 24 year old female with a hypoactive thyroid. I'm on medication (Synthroid) and everything is under control. I've been having trouble with hemorrhoids and bought some Preperation H cream, but notice on the lable that it says to ask your doctor before using if you have thyroid disease. Why is this? Does Preperation H affect thyroid production? Are hemorrhoids indicative of something else that could be related to further thyroid problems? Please help!
 Dr. Safaa Mahmoud - Fri Aug 04, 2006 4:06 pm

User avatar Dear rubiwi,


I could not find any drug interactions between these drugs: Preparation H,Synthroid.

Unless you mean the hydrocortisone containing preparation H .

In general there are no serious systemic side effects from the hydrocortisone topical use . Only if the drug is used for long time in large dose and absorbed to the systemic circulation, people may experience an irregular heartbeat, insomnia, mood changes, weight gain, or fatigue.

Steroid preparations affect the thyroid function and follow up with thyroid function tests is essential to adjust thyroid hormone replacement therapy.

I advise you to follow with your doctor.
Hope you find this information useful

Best regards,

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us